MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888412619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, there was dialysate leak that occurred at the catheter level.There was a breach observed at 1.5 centimeters from the outside of the catheter.It was mentioned no scissors or bandage have been used and that the implantation was more than 60 months old.They had to change the extension of the catheter and betacap and an injection intra-peritoneal of 2 grams of vancomycine in prophylaxis was given.There was no patient injury.
 
Event or Problem Description
According to the reporter, during use, there was dialysate leak that occurred at the catheter level.There was a breach (crack) observed at 1.5 centimeters from the outside of the catheter.It was mentioned no scissors or bandage have been used on the emergence of the catheter as the patient is allergic to all dressings and that the implantation was more than 60 months old.They had to change the extension of the catheter and betacap after a cut below the breach and an injection intra-peritoneal of 2 grams of vancomycine in prophylaxis was given.Chlorhexidine was used as a cleaning agent on the device.There were no unusual defect observed on the product prior to use and flushing was done without problem.There was no luer adapter issue.There was no blood loss but there was loss of peritoneal dialysate which was unquantifiable and blood transfusion was not required.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, there was dialysate leak that occurred at the catheter level.There was a breach (crack) observed at 1.5 centimeters from the outside of the catheter.It was mentioned that no scissors or bandage have been used on the emergence of the catheter as the patient is allergic to all dressings and that the implantation was more than 60 months old.They had to change the extension of the catheter and betacap after the cut below the breach and an injection intra-peritoneal of 2 grams of vancomycin in prophylaxis was given.Chlorhexidine was used as a cleaning agent on the device.There were no unusual defect observed on the product prior to use and flushing was done without problem.There was no luer adapter issue.There was no blood loss but there was loss of peritoneal dialysate which was unquantifiable and blood transfusion was not required.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3, a4, b5, g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: (first name, last name, phone number, fax number).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9151837
Report Number3009211636-2019-00220
Device Sequence Number11524657
Product Code FJS
UDI-Device Identifier10884521004450
UDI-Public10884521004450
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Model Number8888412619
Device Catalogue Number8888412619
Device Lot Number1404500007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer10/16/2019
11/11/2019
03/27/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/30/2019
11/27/2019
04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight86